Alert archive / Missouri / Flood Watches in 2013
Flood Watch 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flood watch at Jul 29, 2013, 3:31 PM CDT for Linn County, Miami County, Kansas; 5 counties in Missouri. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2013, 3:31 PM CDT (20:31 UTC)
- Expired
- Jul 30, 2013, 3:04 AM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WGUS63 KEAX 292031 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 331 PM CDT MON JUL 29 2013 ...HEAVY RAIN POTENTIAL OVERNIGHT... .THUNDERSTORMS WILL BEGIN TO OVERSPREAD THE WATCH AREA LATER THIS EVENING AND INTENSIFY THROUGH THE OVERNIGHT HOURS. RAINFALL AMOUNTS OF 1 TO 3 INCHES MAY LEAD TO LOCALIZED RISES IN AREA STREAMS AND RIVERS INTO TUESDAY MORNING. KSZ057-060-MOZ043>045-053-054-301115- /O.NEW.KEAX.FA.A.0002.130729T2031Z-130730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-LINN KS-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER... RICH HILL...CLINTON 331 PM CDT MON JUL 29 2013 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND MISSOURI... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...LINN KS AND MIAMI. IN MISSOURI...BATES...CASS...HENRY...JOHNSON MO AND PETTIS. * THROUGH TUESDAY MORNING * RAINFALL AMOUNTS OF 1 TO 3 INCHES MAY BE POSSIBLE OVERNIGHT TONIGHT. WHILE THE AREA HAS RECEIVED LITTLE RAIN IN THE PAST MONTH...RAINFALL RATES WITHIN THUNDERSTORMS MAY LEAD TO EXCESSIVE RAINFALL RUNOFF ACROSS THE WATCH AREA. THIS RUNOFF MAY LEAD TO RAPID RISES ON AREA STREAMS...CREEKS...AND RIVERS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 31
2 follow-up statements
817 WGUS63 KEAX 300238 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 938 PM CDT MON JUL 29 2013 ...HEAVY RAIN POTENTIAL OVERNIGHT... .THUNDERSTORMS HAVE OVERSPREAD THE WATCH AREA AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS ALREADY FALLING ACROSS THE AREA AND ADDITIONAL RAINFALL OF AN INCH MAY LEAD TO LOCALIZED RISES IN AREA STREAMS AND RIVERS INTO TUESDAY MORNING. KSZ057-060-MOZ043>045-053-054-301200- /O.CON.KEAX.FA.A.0002.000000T0000Z-130730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-LINN KS-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER... RICH HILL...CLINTON 938 PM CDT MON JUL 29 2013 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...LINN KS AND MIAMI. IN MISSOURI...BATES...CASS...HENRY...JOHNSON MO AND PETTIS. * UNTIL 7 AM CDT TUESDAY * RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS FALLEN OVER THE AREA WITH AN ADDITIONAL INCH POSSIBLE OVERNIGHT TONIGHT. WHILE THE AREA HAS RECEIVED LITTLE RAIN IN THE PAST MONTH...RAINFALL RATES WITHIN THUNDERSTORMS MAY LEAD TO EXCESSIVE RAINFALL RUNOFF ACROSS THE WATCH AREA. THIS RUNOFF MAY LEAD TO RAPID RISES ON AREA STREAMS...CREEKS...AND RIVERS AS WELL AS CAUSING WATER OVER LOCAL ROADS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
432 WGUS63 KEAX 300804 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 304 AM CDT TUE JUL 30 2013 ...FLOOD WATCH CANCELLED... KSZ057-060-MOZ043>045-053-054-300915- /O.CAN.KEAX.FA.A.0002.000000T0000Z-130730T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-LINN KS-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER... RICH HILL...CLINTON 304 AM CDT TUE JUL 30 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI HAS BEEN CANCELLED. WHILE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE THIS MORNING...MOST RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT AND SHOULD NOT RESULT IN ANY WIDESPREAD FLOODING PROBLEMS. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. $$ BLAIR
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flood watch went out at Jul 29, 12:13 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 29, 12:13 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1213 PM CDT Mon Jul 29 2013 .SHORT TERM...(Today through Tuesday night) Issued at 323 AM CDT MON JUL 29 2013 Today through Tuesday night: Areas of widespread showers are ongoing across portions of eastern Kansas as of early this morning in a region of strong isentropic lift. A stationary surface front was located over northern Oklahoma into central Arkansas. Over the next 24 to 36 hours, surface high pressure will slide eastward, with increasing moisture advecting into the region. The frontal boundary will gradually lift some to the north, with stronger isentropic ascent overspreading the forecast area. The mid-level dry layer between H7-H5 that is currently prohibiting an eastern expansion of convection will saturate through the remainder of the morning. Operational and convective resolving models continue to suggest an environment supportive of periods of showers and thunderstorms today through Tuesday. While most areas are expected to receive measurable rainfall, there remains some uncertainty to the spatiotemporal character of the precipitation. Model spread has the axis of heaviest precipitation, on the order of ~2+ inches, anywhere from along the Iowa border to the Interstate 70 corridor to southern Missouri. Needless to say, confidence remains average to specify locations of heaviest rainfall, but best indications suggest the region from the Kansas City metro area and points south and southwest should have the highest probability for persistent periods of moderate to heavy rainfall. Best chance for severe thunderstorms should remain well southwest of the forecast area, closer to stronger destabilization. Precipitation chances will gradually end by late Tuesday afternoon into the evening. Temperatures will remain well below normal with the abundant cloud cover and precipitation with highs in the 70s today and in the 70s to lower 80s on Tuesday. .LONG TERM...(Wednesday through Sunday) Issued at 323 AM CDT MON JUL 29 2013 Our next decent chance for rainfall will come late this week into the weekend. We will remain in a northwesterly flow type pattern and models are bringing a weak short wave trough through the flow Friday into Saturday. There is however, quite a bit of variability both in the timing and the location/track of the wave and given this uncertainty, have kept POPs around or below 50 percent through this period. Once this system moves away, there may be a baroclinic zone setup over the region from late Saturday into Sunday, similar to what is going on across Kansas currently. There is still a fair amount of uncertainty with this feature as well but models do bring this zone further east, roughly over Missouri, into northeastern Kansas and Nebraska. So as a result we do have additional decent chances for precipitation at this time from late Saturday into Sunday. As with the earlier precipitation chances, have kept POPs at or below 50 percent for now until confidence increases. Temperatures look to be seasonal through the middle of the week but by Friday and especially the weekend, temperatures should become cooler than normal as there is greater probability for cloud cover and precipitation due to the baroclinic zone setting up over the region. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1208 PM CDT MON JUL 29 2013 Scattered showers continue to rotate eastward across the terminals early this afternoon. We're expected to see increased development over portions of east central Kansas this afternoon with activity timed into the KC terminals after 20Z. Ceilings have generally held at VFR levels throughout the morning precipitation, however would expect very temporary drops to MVFR levels by mid-afternoon as this secondary area of rain develops. Overnight, high confidence in fairly widespread and persistent shower and thunderstorm activity impacting all the aviation points in eastern KS and western Missouri. General restrictions in visibility and ceilings may develop later this evening, with some guidance supporting IFR conditions by daybreak. Low confidence on IFR ceilings by daybreak. The end time of the rain appears focused around daybreak, with rain lingering into the morning hours further east into central Missouri. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Blair LONG TERM...CDB AVIATION...Dux
Hazardous weather outlook, Jul 29, 12:50 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT MON JUL 29 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1250 PM CDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS KANSAS AND SPREAD EASTWARD INTO THE OUTLOOK AREA THROUGH THE AFTERNOON AND EVENING HOURS. WHILE THE SEVERE WEATHER THREAT IS LOW...A STRONG STORM CANNOT BE RULED OUT IN AREAS ALONG AND SOUTH OF A PAOLA TO CLINTON LINE LATER THIS EVENING. RAIN...PERHAPS HEAVY AT TIMES...WILL CONTINUE THROUGH DAYBREAK TUESDAY. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED...LOCALIZED FLOODING OF STREAMS AND CREEKS MAY DEVELOP OVERNIGHT AND INTO THE MORNING HOURS OF TUESDAY ESPECIALLY IN AREAS SOUTH OF THE INTERSTATE 70 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO TUESDAY MORNING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THERE WILL BE SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. DUX
Nearby
Flood Watches in Missouri, 2013Flood Watches in Kansas, 2013Every flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.